MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 105MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 105MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.305S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(3) 2019 during a trochanteric femoral nail advance (tfna), the tfna helical blade got stuck in the tfna helical-blade impactor and was not possible to disconnect from the tfna helical-blade impactor and guide sleeve.Compression/distraction nut cannot be disengaged from yellow guide sleeve.Helical blade cannot be disengaged from helical blade inserter/connecting screw and pin wrench.They are all connected together and cannot be disengaged.When the event occurred, the surgeon removed the implant and used another set.The procedure was successfully completed with a ten (10) minutes surgical delay.There was no patient consequence.This report is for a tfna blade.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: device history lot : part number: 04.038.305s, lot number: h645656, part manufacturing date: 11 june 2018, manufacturing site: elmira, part expiration date: 31 may 2028, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h645656 of tfna helical baldes was processed through the normal manufacturing and inspection operations with no nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h609167 met all specifications with no issues documented that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the helical blade was received at the us cq.The blade was received connected to a connecting screw and blade inserter device.The helix of the blade were chipped, and scratches run across the device¿s body.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed on the helical blade along with the associated connecting screw and blade inserter.The helical blade could not be unscrewed from the connecting screw or disengaged from the blade inserter.The fault of the issue could not be determined to be the fault of damage or deformity since proper purchase could not be found in hand untightening the devices.This does indicate that the devices were on too tightly.The complaint can be replicated with the returned device.Dimensional inspection: diameter of shaft and width of flat section of shaft were measured and found to be conforming as per relevant drawing.Manufacturing record evaluation: the received device was manufactured at the elmira site on 11 june 2018.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Conclusion: the complaint was confirmed for the helical blade.The scratched and nicked blade was stuck on a blade inserter and connecting screw.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.While no definitive root cause could be determined, it was possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 105MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8693172
Report Number2939274-2019-58620
Device Sequence Number2017475
Product Code HSB
UDI-Device Identifier10886982099051
UDI-Public(01)10886982099051
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.305S
Device Catalogue Number04.038.305S
Device Lot NumberH645656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/15/2019
Patient Sequence Number1